Practice Lesson of the Week

Tachycardia due to atrial flutter with rapid 1:1 conduction following treatment of atrial fibrillation with flecainide

BMJ 2010; 340 doi: https://doi.org/10.1136/bmj.b4684 (Published 10 March 2010) Cite this as: BMJ 2010;340:b4684
  1. Robert Taylor, specialist registrar emergency medicine1,
  2. Manish M Gandhi, consultant cardiologist2,
  3. Gavin Lloyd, consultant emergency physician1
  1. 1Emergency Department, Royal Devon and Exeter Hospital, Exeter EX2 5DW
  2. 2Department of Cardiology, Royal Devon and Exeter Hospital
  1. Correspondence to: G Lloyd gavin.lloyd{at}rdeft.nhs.uk
  • Accepted 4 July 2009

Abstract

Flecainide can “organise” atrial fibrillation into atrial flutter with 1:1 conduction, leading to cardiovascular compromise.

Footnotes

  • Contributors: All three authors contributed to writing the manuscript. GL initiated the study and acts as guarantor.

  • Competing interests: None declared.

  • Provenance and peer review: Not commissioned; externally peer reviewed.

  • Patient consent obtained.

  • Accepted 4 July 2009
View Full Text

Sign in

Log in through your institution

Subscribe